Alert archive / Colorado / Red Flag Warnings in 2023
Red Flag Warning 51, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Nov 6, 2023, 3:03 PM MST for 5 counties in Colorado. It took effect at Nov 7, 2023, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2023, 3:03 PM MST (22:03 UTC)
- In effect from
- Nov 7, 2023, 10:00 AM MST
- Expired
- Nov 7, 2023, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.1 hours before the alert went out and 368 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2863 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802 WWUS85 KPUB 062203 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 303 PM MST Mon Nov 6 2023 COZ229-230-071415- /O.UPG.KPUB.FW.A.0042.231107T1700Z-231108T0000Z/ /O.NEW.KPUB.FW.W.0051.231107T1700Z-231108T0000Z/ /O.CON.KPUB.FW.W.0050.000000T0000Z-231107T0100Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 303 PM MST Mon Nov 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR FIRE WEATHER ZONES 229 AND 230... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST TUESDAY FOR FIRE WEATHER ZONES 229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 5 PM MST Tuesday. The Fire Weather Watch for Tuesday is no longer in effect. * Affected Area...Fire Weather Zones 229 and 230. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ228-232-233-071415- /O.UPG.KPUB.FW.A.0042.231107T1700Z-231108T0000Z/ /O.NEW.KPUB.FW.W.0051.231107T1700Z-231108T0000Z/ Pueblo County Including Pueblo- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 303 PM MST Mon Nov 6 2023 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST TUESDAY FOR FIRE WEATHER ZONES 228, 232, AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and relative humidity, which is in effect from 10 AM to 5 PM MST Tuesday. The Fire Weather Watch for Tuesday is no longer in effect. * Affected Area...Fire Weather Zones 228, 232 and 233. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
682 WWUS85 KPUB 070027 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 527 PM MST Mon Nov 6 2023 COZ229-230-071630- /O.CAN.KPUB.FW.W.0050.000000T0000Z-231107T0100Z/ /O.CON.KPUB.FW.W.0051.231107T1700Z-231108T0000Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 527 PM MST Mon Nov 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM MST TUESDAY FOR FIRE WEATHER ZONES 229 AND 230... ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 229 AND 230... The National Weather Service in Pueblo has cancelled the Red Flag Warning. * Affected Area...Fire Weather Zones 229 and 230. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ228-232-233-071630- /O.CON.KPUB.FW.W.0051.231107T1700Z-231108T0000Z/ Pueblo County Including Pueblo- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 527 PM MST Mon Nov 6 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM MST TUESDAY FOR FIRE WEATHER ZONES 228, 232, AND 233... * Affected Area...Fire Weather Zones 228, 232 and 233. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
289 WWUS85 KPUB 071039 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 339 AM MST Tue Nov 7 2023 COZ222-080100- /O.EXB.KPUB.FW.W.0051.231107T1700Z-231108T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- 339 AM MST Tue Nov 7 2023 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM this morning to 6 PM MST this evening. * Affected Area...Fire Weather Zone 222. * Winds...Southwest 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ228>230-232-233-080100- /O.EXT.KPUB.FW.W.0051.231107T1700Z-231108T0100Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 339 AM MST Tue Nov 7 2023 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, 232, AND 233... * Affected Area...Fire Weather Zones 228, 229, 230, 232 and 233. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
360 WWUS85 KPUB 072139 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 239 PM MST Tue Nov 7 2023 COZ222-228>230-232-233-080100- /O.CON.KPUB.FW.W.0051.000000T0000Z-231108T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 239 PM MST Tue Nov 7 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... * Affected Area...Fire Weather Zones 222, 228, 229, 230, 232 and 233. * Winds...Southwest 10 to 15 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
422 WWUS85 KPUB 080053 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 553 PM MST Tue Nov 7 2023 COZ222-228>230-232-233-080200- /O.EXP.KPUB.FW.W.0051.000000T0000Z-231108T0100Z/ Fremont County Including Canon City/Howard/Texas Creek- Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- 553 PM MST Tue Nov 7 2023 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING FOR FIRE WEATHER ZONES 222, 228, 229, 230, 232, AND 233... Winds will continue to diminish this evening, while relative humidity climbs back above 15 percent. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Nov 6, 3:00 PM MST, 3 minutes earlier.
Area forecast discussion, Nov 6, 3:00 PM MST, 3 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 300 PM MST Mon Nov 6 2023 .SHORT TERM...(This evening through Tuesday) Issued at 259 PM MST Mon Nov 6 2023 Key Messages: 1) One more dry/breezy/warm day on Tuesday, with expanded area of critical fire weather conditions over the southern I-25 corridor and portions of the southeast plains. Just slightly cooler than yesterday this afternoon (though ALS has set another record high), as mid level temps have drifted downward a degc or two. Still well above Nov averages with 60s/70s widespread at lower elevations, 50s/60s mountains. Breezy to windy again over the mountains, with some gusts 35-55 kts over/near the higher exposed terrain of the Sawatch Range. Winds in the Red Flag Warning area along the srn I-25 corridor have been slow to increase, though a couple CDOT sensors near Walsenburg have finally begun to gust 25- 30 mph at 2 pm. For tonight, will keep current Red Flag Warning going until expiration at 6 pm, as winds will quickly diminish and RH will rapidly improve once sun sets. Another breezy/mild night in store for many east slope locations/sern plains as downslope flows persist, while higher mountains and valleys see seasonably cool mins. On Tuesday, mid/upper level flow bends back to more swly and result, mid level thermal ridge builds northward over the plains, increases as upper trough moves into the Great Basin. As a result, mid level thermal ridge builds northward over the plains and lee surface trough shifts eastward toward the KS border. Pattern should boost max temps a few degf along and east of the mountains, and allow for gusty surface winds to spread farther eastward away from the mountains in the afternoon. Accordingly, will upgrade Fire Weather Watch to a Red Flag Warning for the srn I-25 corridor and immediately adjacent plains, but hold off on any farther eastward expansion as winds tend to weaken closer to the surface trough/KS border. .LONG TERM...(Tuesday night through Monday) Issued at 259 PM MST Mon Nov 6 2023 Key Messages: 1) Rapid cooldown Wednesday and Thursday. 2) Snow will fall over the mountains starting Weds and over parts of I-25 Weds Night into early Thursday. 3) Temperatures warm again this weekend. Wednesday Night-Thursday... A noticeable change in weather will hit our forecast area starting Wednesday evening as a positively-tilted trough moves in from the west. Just ahead of it, supportive orographics and breezy west flow aloft will allow for the incoming moisture to fall as snow showers over parts of the Central Mountains. Light accumulations will start over the higher peaks of the Continental Divide before spreading to the rest of the higher terrain Wednesday Night. As northerly winds surge across the plains and slowly become more easterly, the passing trough will provide plenty of lift for snowfall to spread across the rest of the higher terrain and eventually parts of I-25 by Thursday morning. Snow will spread from the Central Mountains to our southeast mountains and the Pikes Peak Region early Wednesday evening, before moving over parts of the I-25 corridor. Snow amounts don't appear to be highly impactful at this time, with 1-2 inches over the lower-lying areas previously mentioned and about 4-7 over the mountainous areas. Some areas along the peaks of the Sangres and Wets could potentially see upwards of a foot, depending on orographics and supportive upslope post-front. Snowfall will slowly wane throughout the day on Thursday, from north-south and east-west, ending by Thursday Night. Looking at temperatures, the surging northerlies behind the cold front will cause highs to plummet across the area by nearly 20 degrees or so. Wednesday's high temperatures will be in the 50s to low-60s across the area. Thursday will be even cooler as the incoming trough brings in more cool air, with forecasted highs mostly in the 40s. Friday Onwards... A quick break in the action on Friday with highs generally warming into the 50s and dry weather across the area. Guidance starts to quickly diverge at this point with the timing of the next trough to swing through. Generally, next weekend will be seeing some higher temperatures as things slowly warm. The next passing trough, which at this time appears to be on the weaker and drier side, could bring some more showers to the higher terrain sometime during the weekend. As we move to the end of this forecast period and into next week, models show an upper ridge building in, which would continue our warming and drying trend. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 259 PM MST Mon Nov 6 2023 VFR conditions at all taf sites the next 24 hrs. W-sw winds will strengthen at the terminals on Tue afternoon, with gusts 25-30 kts at KALS after 18z, 20-25 kts at KCOS starting 18z-19z, and 20-25 kts at KPUB starting 20z-21z. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 5 PM MST Tuesday for COZ228>230- 232-233. Red Flag Warning until 6 PM MST this evening for COZ229-230. && SHORT TERM...PETERSEN LONG TERM...GARBEROGLIO AVIATION...PETERSEN
Hazardous weather outlook, Nov 6, 4:30 AM MST, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 430 AM MST Mon Nov 6 2023 COZ058>089-093>099-071130- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 430 AM MST Mon Nov 6 2023 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Critical fire weather conditions are expected to develop across Huerfano and Eastern Las Animas counties this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Critical fire conditions likely for portions of the plains during the afternoon hours on Tuesday, mainly along I-25 corridor. Snow will be possible Wednesday though Thursday, mainly over the higher terrain on Wednesday. Best chance over the plains will be Thursday morning north of Highway 50, and then further southward by later in the day. There could be travel impacts during the morning hours on Thursday for the Palmer Divide area and portions of the I-25 corridor. Snow will be possible again later in the day on Saturday for the higher elevations, mainly over the Continental Divide. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 27/STEWARD
Nearby
Red Flag Warnings in Colorado, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.